Jump to content

Introduction


[Go...]

Recommended Posts

I've been taking Klonopin for over 30 years. I take 1.5 mg daily.  1 mg in the morning. 5 mg at bedtime.

After I retired and moved I found that the doctors here do not want to prescribe Klonopin. I had to find a psychiatrist to prescribe the meds as we worked on my fear of withdrawal, tapering and taking a new medication. I am going to begin tapering very soon, 5% daily each month, holding if withdrawal symptoms are difficult. I tried to get decrease the drug in my forties and it was very difficult, the panic attacks were horrible. I'm 61 and feel like there's a possibility that I'll be stuck at home suffering through withdrawal symptoms for many years.

Link to comment
Share on other sites

Hello Goalsnow, welcome to BenzoBuddies,

 

I'm sorry to hear you've had problems getting prescribed the medication, this seems to be happening more and more and the problem is, not enough people in the medical community understand how difficult it is to taper from these medications and how long the recovery takes.  Its entirely possible to be free of this, I understand your previous experience wasn't successful but you can do this, we'll help you.

 

We typically suggest reducing your dose by about 5-10% every couple of weeks or like you mentioned, tapering according to your symptoms is the best way, this will hopefully allow you to live your life while doing this.

 

I'll provide some links to help you get started but please let us know how we can help you, we're glad you're here.

 

Pamster

 

Colorado Consortium Benzodiazepine Deprescribing Guidelines

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

The Ashton Manual

 

Link to comment
Share on other sites

Thank you for your encouragement. My fear is nearly paralyzing, I try not think about it but it's almost time to start and I want to run away.

At times I think it's a mistake for the doctors to insist I stop. It's been so many years since I started using Klonopin. I'm so afraid of being in bed suffering, not seeing my children or grandchildren. What it may do to my marriage. These should be the best days of our lives.

Link to comment
Share on other sites

You have realistic expectations Goalsnow, and you're right, this is going to be difficult and it should be your decision, your choice to taper off the drug the doctors prescribed you all of these years.  Have you tried a nurse practitioner, they can be a bit more sympathetic to our situation.

 

I have to question about the 5% daily each month, I'm not sure I understand what you mean?

Link to comment
Share on other sites

×
×
  • Create New...